TODAY'S PAPER
45° Good Afternoon
45° Good Afternoon
Long IslandNassau

Officer uses Narcan to revive teen who passed out in car from heroin overdose

A 19-year-old who had overdosed on heroin and passed out in a car was revived when a Nassau County police officer administered a life-saving dose of Narcan Monday in East Rockaway, police said.

The incident occurred on Atlantic Avenue at 8:52 p.m.

Police did not release the identity of the victim, but said that, after he was revived, he was taken to a hospital for treatment and evaluation.

Police said a motorist flagged down a highway patrol officer on Atlantic Avenue, telling him that the teen, a passenger in his 2007 Dodge, had "injected himself with heroin" and was now "lifeless."

A Fourth Precinct officer, equipped with an emergency dose of Narcan, used to reverse the effects of heroin, then responded to the scene -- and administered Narcan to the victim, saving him.

Comments

We're revamping our Comments section. Learn more and share your input.

Latest Long Island News